zbMATH — the first resource for mathematics

On the asymptotic capacity of a multi-access channel. (English. Russian original) Zbl 0901.94019
Probl. Inf. Transm. 33, No. 1, 9-16 (1997); translation from Probl. Peredachi Inf. 33, No. 1, 12-20 (1997).
Summary: This paper was presented at the 7th Joint Swedish-Russian International Workshop on Information Theory, St. Petersburg, Russia, June 17-22, 1995.
The asymptotic capacity for the memoryless \(T\)-user \(q\)-ary noiseless channel is studied under the condition that \(T\to \infty\) and \(q\to \infty\). Both coordinated and uncoordinated transmission are considered. It is shown that for both cases the maximum capacity is achieved for \(T=q\ln 2\). For the coordinated case, the total capacity for \(T\) users is found to be \(C_T\simeq q\), while for the uncoordinated case, \(C_T\simeq q\ln 2\).

94A40 Channel models (including quantum) in information and communication theory
94A24 Coding theorems (Shannon theory)